Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 159, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Oct 14, 2007, 8:43 PM CDT for 4 counties in Kansas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 14, 2007, 8:43 PM CDT (01:43 UTC)
- Expired
- Oct 14, 2007, 9:17 PM CDT
- In force
- 34 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Butler County, KS, Cowley County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 43 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 14, 8:53 PM CDT | TSTM WND GST 70 | 4 Nne Udall, KS | LARGE BRANCHES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 14, 2:14 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1416 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 150143 SVRICT KSC015-035-173-191-150245- /O.NEW.KICT.SV.W.0159.071015T0143Z-071015T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 843 PM CDT SUN OCT 14 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS. NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS. SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS. SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 945 PM CDT. * AT 835 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR UDALL...OR 14 MILES NORTHWEST OF WINFIELD...AND MOVING NORTHEAST AT 40 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... ATLANTA...AUGUSTA...DOUGLASS...EL DORADO...LEON...MULVANE...ROSE HILL...UDALL...ROCK. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: THE STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3786 9686 3742 9659 3728 9723 3747 9731 TIME...MOT...LOC 0143Z 221DEG 36KT 3746 9710 $$ COX
4 follow-up statements
000 WWUS53 KICT 150152 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 850 PM CDT SUN OCT 14 2007 KSC015-035-173-191-150245- /O.CON.KICT.SV.W.0159.000000T0000Z-071015T0245Z/ BUTLER KS-SEDGWICK KS-SUMNER KS-COWLEY KS- 850 PM CDT SUN OCT 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN COWLEY...NORTHEASTERN SUMNER...SOUTHEASTERN SEDGWICK AND SOUTHWESTERN BUTLER COUNTIES UNTIL 945 PM CDT... AT 847 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THESE SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM AUGUSTA TO 7 MILES SOUTHEAST OF ROCK...MOVING NORTHEAST AT 40 MPH. SEVERE THUNDERSTORMS WILL BE... NEAR ATLANTA BY 900 PM CDT. NEAR EL DORADO BY 905 PM CDT. NEAR LEON BY 910 PM CDT. IF YOU ARE IN THE PATH OF THESE SEVERE THUNDERSTORMS...PREPARE IMMEDIATELY FOR DAMAGING WINDS AROUND 60 MPH AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER AT ONCE... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3786 9686 3742 9659 3728 9723 3747 9731 TIME...MOT...LOC 0151Z 221DEG 36KT 3773 9697 3740 9688 $$ ES
000 WWUS53 KICT 150156 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 855 PM CDT SUN OCT 14 2007 KSC015-035-173-191-150245- /O.CON.KICT.SV.W.0159.000000T0000Z-071015T0245Z/ BUTLER KS-SEDGWICK KS-SUMNER KS-COWLEY KS- 855 PM CDT SUN OCT 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN COWLEY...NORTHEASTERN SUMNER...SOUTHEASTERN SEDGWICK AND SOUTHWESTERN BUTLER COUNTIES UNTIL 945 PM CDT... AT 852 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF 60 TO 75 MPH. THESE SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM AUGUSTA TO 6 MILES WEST OF ATLANTA...MOVING NORTHEAST AT 40 MPH. SEVERE THUNDERSTORMS WILL BE... NEAR ATLANTA BY 900 PM CDT. NEAR EL DORADO BY 905 PM CDT. NEAR LEON BY 910 PM CDT. THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING DAMAGING WINDS AROUND 70 MPH SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3786 9686 3742 9659 3728 9723 3747 9731 TIME...MOT...LOC 0155Z 221DEG 36KT 3776 9694 3743 9685 $$ ES
000
WWUS53 KICT 150212
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
912 PM CDT SUN OCT 14 2007
KSC173-191-150222-
/O.CAN.KICT.SV.W.0159.000000T0000Z-071015T0245Z/
SEDGWICK KS-SUMNER KS-
912 PM CDT SUN OCT 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUMNER AND
SOUTHEASTERN SEDGWICK COUNTIES HAS BEEN CANCELLED...
AT 910 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3739 9709 3764 9712 3771 9702 3779 9696
3779 9694 3786 9686 3742 9660 3741 9662
3741 9665 3740 9667
TIME...MOT...LOC 0212Z 221DEG 36KT 3784 9684 3745 9663
$$
KSC015-035-150245-
/O.CON.KICT.SV.W.0159.000000T0000Z-071015T0245Z/
BUTLER KS-COWLEY KS-
912 PM CDT SUN OCT 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
COWLEY AND SOUTHWESTERN BUTLER COUNTIES UNTIL 945 PM CDT...
AT 910 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM EL DORADO TO 7 MILES EAST OF ATLANTA...MOVING NORTHEAST AT 40
MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
NORTHERN COWLEY AND SOUTHWESTERN BUTLER COUNTIES...INCLUDING THE
TOWNS OF LEON AND EL DORADO.
IF YOU ARE IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AROUND 60 MPH AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE
A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3739 9709 3764 9712 3771 9702 3779 9696
3779 9694 3786 9686 3742 9660 3741 9662
3741 9665 3740 9667
TIME...MOT...LOC 0212Z 221DEG 36KT 3784 9684 3745 9663
$$
ES000
WWUS53 KICT 150217
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
918 PM CDT SUN OCT 14 2007
KSC015-035-150228-
/O.CAN.KICT.SV.W.0159.000000T0000Z-071015T0245Z/
BUTLER KS-COWLEY KS-
918 PM CDT SUN OCT 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COWLEY AND
SOUTHWESTERN BUTLER COUNTIES HAS BEEN CANCELLED...
AT 915 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3739 9709 3764 9712 3771 9702 3779 9696
3779 9694 3786 9686 3742 9660 3741 9662
3741 9665 3740 9667
TIME...MOT...LOC 0218Z 221DEG 36KT 3789 9679 3749 9658
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 6:56 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Oct 14, 6:56 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 656 PM CDT SUN OCT 14 2007 .AVIATION... 00Z TAFS...ICT/HUT/CNU/RSL/SLN...BROKEN LINE OF THUNDERSTORMS WILL CONTINUE TO SLOWLY PROGRESS EAST ACROSS EASTERN KS THROUGH THE OVERNIGHT HOURS...AS STRONG COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE SLOWLY MOVES EAST. ACTIVITY WILL CLEAR ICT BY 02-03Z OR SO...AND WILL ARRIVE AT CNU BY 05Z OR SO. BEHIND THE FRONT...LOW MVFR TO HIGH IFR CIGS WILL SLOWLY FILTER SOUTHEAST. KLEINSASSER && .PREV DISCUSSION... /ISSUED 320 PM CDT SUN OCT 14 2007/ DISCUSSION... SYNOPSIS... DEEP() MID-UPR DECK LOW MOVING SLOWLY NE OVER ERN CO PLAYING VITAL ROLE IN SEVERE THUNDERSTORM DEVELOPMENT OVER SRN/CENTRAL PLAINS THIS EVENING. STRONG-SEVERE THUNDERSTORMS HAVE ALREADY BROKEN OUT ALONG WRN CORRIDOR & THIS WAS EXPECTED CONSIDERING THESE AREAS ARE BENEATH LEFT-EXIT REGION OF 100KT 300-MB JET MAX. ALTHOUGH DIRECTIONAL DEEP-LAYER SHEAR IS LACKING DEEP-LAYER SPEED IS NOT (50KTS) & WITH MLCAPES 1500 LARGE HAIL (UP TO GOLFBALL-SIZED AND DAMAGING WINDS OF 70-80 MPH ARE LIKELY OVER CENTRAL & SC KS THIS EVENING WHERE SVR #703 IS IN EFFECT TIL 9 PM CDT. TONIGHT: WITH IMPRESSIVE MID-UPR SUPPORT INTERACTING STRNG N/NE SFC-850MB MOIST- URE MIGRATION WILL GO ALMOST FULL-THROTTLE ON POPS OVER MOST OF CENTRAL & SC KS WHERE 80-90% ASSIGNED. AS AFORE-MENTIONED MID-UPR DECK LOW LIFTS ACROSS CO/KS BORDER GREATEST STRONG (& POSSIBLY A FEW SEVERE) TSRA WILL SHIFT E TARGETING SE KS LATE TONIGHT WHERE 90-100% POPS ASSIGNED. MON & MON NIGHT: WITH MID-UPR LOW STRENGTHENING GRADUALLY AS IT LIFTS SLOWLY ACROSS KS/ NEBRASKA BORDER ATTENDANT COLD FRONT WILL SURGE E ACROSS SE KS THEREBY BRINGING FAIRLY QUICK END TO CONVECTION BY EARLY MON EVENING. ONSET OF WLY LWR DECK COMP SHOULD TEMP DROP IN CHECK WITH LOWS OF 45-50 EXPECTED MOST AREAS. TUE & TUE NIGHT: AFTER BRIEF INTERMISSION TSRA RETURN TO PRIMARILY NW CORRIDOR WHERE CLOSEST GRADUALLY INCREASING SFC-850MB SPEED CONVERGENT AXIS & WHERE ALSO ALIGNED WITH STRONG LWR-DECK MOISTURE ADVECTION. SUCH CONVECTION TO BE FURTHER AIDED BY GRADUALLY DEEPENING MID-UPR TROF MOVING E ACROSS CO/NM THATLL PROVIDE INCREASING MID-UPR DIFFLUENCE OVER THESE AREAS. WED-NEXT SUNDAY NIGHT: ANTICIPATE AN ACTIVE PERIOD AS TWO STRONG MID-UPR LONG-WAVE TROFS SURGE IN ELY MANNER ACROSS SRN PLAINS. THE 1ST SUCH MID-UPR TROF IS SCHEDULED TO CROSS THESE AREAS WED & WED NIGHT THEREBY INDUCING INTENSE SURFACE CYCLOGENESIS OVER CO/KS BORDER. IN RESPONSE STRONG NE LWR-DECK MOISTURE MIGRATION ENSUES & WITH ARRIVAL OF STRONG MID-UPR SUPPORT 40-60% POPS BEING ASSIGNED WED WITH THE HIGHER POPS ASSIGNED TO SE KS WHERE BETTER ALIGNED WITH MOISTURE AXIS & GREATEST UPR-DECK DIFFLUENCE. PRONOUNCED PROGRESSIVE NATURE OF UPR PATTERN SHOULD LIMIT SIGNIFICANT TSRA CHANCES (40-50% FOR A DAY 4 FORECAST) TO FAR SE KS WED NIGHT. LATE THU NIGHT & FRI A 2ND MID-UPR TROF STRENGTHENS RAPIDLY AS IT SURGES E IN ALMOST IDENTICAL TRACK AS ITS PREDECESSOR. ONE POTENTIAL INHIBITOR TO SIGNIFICANT TSRA DEVELOPMENT IS THAT WITH SUCH A RAPID SUCCESSION OF POTENT SYSTEMS MAY PREVENT SUFFICIENT FUEL FROM RETURNING TO SC & SE KS. PER THIS REASON HAVE TAKEN CONSERVATIVE APPROACH TO POPS BY ASSIGNING 15-20% POPS TO SE KS THU-FRI. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 55 64 49 73 / 90 20 0 0 HUTCHINSON 52 63 47 72 / 60 10 0 0 NEWTON 54 63 48 72 / 90 20 0 0 ELDORADO 57 64 48 73 / 80 30 10 0 WINFIELD-KWLD 58 66 49 75 / 90 30 0 0 RUSSELL 51 61 43 70 / 40 0 0 0 GREAT BEND 51 62 45 71 / 40 0 0 0 SALINA 53 61 46 71 / 60 10 0 0 MCPHERSON 52 62 46 71 / 60 10 0 0 COFFEYVILLE 61 69 51 76 / 100 60 10 0 CHANUTE 60 68 50 73 / 100 60 10 0 IOLA 60 68 50 72 / 100 60 10 0 PARSONS-KPPF 61 68 51 75 / 100 60 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 14, 4:19 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 419 PM CDT SUN OCT 14 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-152230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 419 PM CDT SUN OCT 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING FOR AREAS GENERALLY WEST OF A LINE FROM COTTONWOOD FALLS TO EL DORADO TO ARKANSAS CITY. GOLFBALL SIZED HAIL AND DAMAGING WINDS AROUND 70 MPH ARE BOTH POSSIBLE IN THESE AREAS. AS THE THUNDERSTORMS MOVE INTO SOUTHEAST KANSAS OVERNIGHT...THE RISK FOR SEVERE WEATHER IS EXPECTED TO DIMINISH. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY THUNDERSTORMS OCCURRING OVER THE AREA THOROUGHOUT THE NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY POST FRONTAL THUNDERSTORMS ARE VERY POSSIBLE OVER PRIMARILY SOUTHEAST KANSAS ON MONDAY...ESPECIALLY IN THE MORNING. HOWEVER THEY SHOULD BE NEITHER STRONG NOR SEVERE. ON TUESDAY NIGHT...THUNDERSTORMS ARE POSSIBLE OVER AREAS GENERALLY ALONG...AND WEST...OF I-135. STRONG THUNDERSTORMS ARE POSSIBLE OVER AREAS ALONG...AND NORTHWEST...OF A LINE FROM LYONS TO SALINA...WHERE 50 MPH WINDS AND HALF INCH DIAMETER HAIL MAY OCCUR. ON WEDNESDAY AND WEDNESDAY NIGHT...THE STRONG THUNDERSTORM POTENTIAL WILL INCREASE OVER MOST AREAS...ESPECIALLY SOUTH-CENTRAL AND SOUTHEAST KANSAS...WHERE THREE QUARTER INCH HAIL AND WINDS AROUND 55 MPH ARE BOTH POSSIBLE. ON THURSDAY...THUNDERSTORMS MAY LINGER OVER AREAS ALONG AND EAST OF THE KANSAS TURNPIKE...AND OVER FAR SOUTHEAST KANSAS THURSDAY NIGHT AND FRIDAY. HOWEVER...THE THUNDERSTORMS SHOULD BE NEITHER STRONG NOR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING... MAINLY WEST OF A LINE FROM COTTONWOOD FALLS TO EL DORADO TO ARKANSAS CITY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
In the hours before
Special weather statement, Oct 14, 6:24 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 624 PM CDT SUN OCT 14 2007 KSZ092-093-150015- COWLEY-SUMNER- 624 PM CDT SUN OCT 14 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR COWLEY AND SUMNER COUNTIES... AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SOUTH HAVEN...OR 14 MILES SOUTH OF WELLINGTON...AND MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. COX
Special weather statement, Oct 14, 6:51 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 651 PM CDT SUN OCT 14 2007 KSZ052-053-068-069-150045- BUTLER-CHASE-HARVEY-MARION- 651 PM CDT SUN OCT 14 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER...CHASE...HARVEY AND MARION COUNTIES... AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL CENTERED NEAR WHITEWATER...OR 12 MILES EAST OF NEWTON...AND MOVING NORTHEAST AT 35 MPH. RAINFALL RATES WITH THIS CLUSTER OF STORMS WILL BE ON THE ORDER OF 1 TO 2 INCHES IN ONE HOUR. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. COX
Special weather statement, Oct 14, 7:17 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 717 PM CDT SUN OCT 14 2007 KSZ053-150045- CHASE- 717 PM CDT SUN OCT 14 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHASE COUNTY... AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COTTONWOOD FALLS...AND MOVING NORTHEAST AT 30 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. COX
Local storm report, Oct 14, 7:31 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
731 PM CDT SUN OCT 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG 2 SW HESSTON 38.12N 97.45W
10/14/2007 HARVEY KS EMERGENCY MNGR
GOOD SIZE LIMBS WERE DOWNED...ALONG WITH ONE LARGE TREE
UPROOTED. ADDITIONALLY...SOME ROOF DAMAGE OCCURRED TO
SOME OUTBUILDINGS.
&&
ADKSpecial weather statement, Oct 14, 8:18 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 818 PM CDT SUN OCT 14 2007 KSZ092-093-150200- COWLEY-SUMNER- 818 PM CDT SUN OCT 14 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR COWLEY AND SUMNER COUNTIES... AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF GEUDA SPRINGS...OR 18 MILES SOUTHEAST OF WELLINGTON...AND MOVING EAST AT 40 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. COX
Local storm report, Oct 14, 8:43 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
843 PM CDT SUN OCT 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM TSTM WND GST 4 E BELLE PLAINE 37.39N 97.21W
10/14/2007 E60 MPH SUMNER KS TRAINED SPOTTER
&&
ADKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 8:26 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 50 min |
| Oct 14, 9:05 PM CDT | Flash Flood Warning | ICT | Butler, Chase, Marion | 4 hr |
| Oct 14, 10:34 PM CDT | River Flood Warning | ICT | Saline | 7 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.